Skip to main content

Approximate n-Jordan -derivations on C -algebras and J C -algebras

Abstract

In this paper, we investigate the superstability and the Hyers-Ulam stability of n-Jordan -derivations on C -algebras and J C -algebras.

MSC:17C65, 39B52, 39B72, 46L05.

1 Introduction and preliminaries

The stability of functional equations was first introduced by Ulam [1] in 1940. More precisely, he proposed the following problem. Given a group H 1 , a metric group ( H 2 ,d) and ϵ>0, does there exist a δ>0 such that if a mapping f: H 1 H 2 satisfies the inequality d(f(xy),f(x)f(y))<δ for all x,y H 1 , then there exists a homomorphism T: H 1 H 2 such that d(f(x),T(x))<ϵ for all x H 1 ? As mentioned above, when this problem has a solution, we say that the homomorphisms from H 1 to H 2 are stable. In 1941, Hyers [2] gave a partial solution of the Ulam problem for the case of approximate additive mappings under the assumption that H 1 and H 2 are Banach spaces. In 1950, Aoki [3] generalized the Hyers theorem for approximately additive mappings. In 1978, Rassias [4] generalized the theorem of Hyers by considering the stability problem with unbounded Cauchy differences. During the last decades, several stability problems of functional equations have been investigated by many mathematicians (see [520]).

Let n be an integer greater than one and A be a ring, and let B be an A-module. An additive mapping D:AB is called an n-Jordan derivation (resp. n-ring derivation) if

D ( a n ) =D(a) a n 1 +aD(a) a n 2 ++ a n 2 D(a)a+ a n 1 D(a)

for all aA

(resp.D ( i = 1 n a i ) =D( a 1 ) a 2 a n + a 1 D( a 2 ) a 3 a n ++ a 1 a 2 a n 1 D( a n )

for all a 1 , a 2 ,, a n A). The concept of n-Jordan derivations was studied by Eshaghi Gordji [21] (see also [2225]).

Definition 1.1 Let A be a C -algebra. A -linear mapping D:AA is called an n-Jordan -derivation if

for all aA.

A C -algebra A, endowed with the Jordan product ab= a b + b a 2 on A, is called a J C -algebra (see [26]).

Definition 1.2 Let A be a J C -algebra. A -linear mapping D:AA is called an n-Jordan -derivation if

for all aA.

This paper is organized as follows. In Section 2, we investigate the superstability of n-Jordan -derivations on C -algebras associated with the following functional inequality:

f ( x ) + f ( y ) + f ( z ) 2 f ( x + y + z 2 ) .
(1.1)

We, moreover, prove the Hyers-Ulam stability of n-Jordan -derivations on C -algebras associated with the following functional equation:

2f ( x + y 2 ) =f(x)+f(y).
(1.2)

In Section 3, we investigate the superstability of n-Jordan -derivations on J C -algebras associated with the functional inequality (1.1) and prove the Hyers-Ulam stability of n-Jordan -derivations on J C -algebras associated with the functional equation (1.2).

In this paper, assume that n is an integer greater than one.

2 n-Jordan -derivations on C -algebras

Throughout this section, assume that A is a C -algebra, and that n 0 is a fixed positive integer.

Lemma 2.1 Let f:AA be a mapping such that

μ f ( x ) + μ f ( y ) + f ( μ z ) 2 f ( μ x + y + z 2 )
(2.1)

for all μ T n 0 1 :={ e i θ C:0θ 2 π n 0 } and all x,y,zA. Then the mapping f:AA is -linear.

Proof Letting μ=1 and x=y=z=0 in (2.1), we get

3 f ( 0 ) 2 f ( 0 ) .

So, f(0)=0.

Letting μ=1, y=x and z=0 in (2.1), we get

f ( x ) + f ( x ) 2 f ( 0 ) =0

and so f(x)=f(x) for all xA.

Letting μ=1 and z=xy in (2.1), we get

f ( x ) + f ( y ) + f ( x y ) 2 f ( 0 ) =0

and so

f(x+y)=f(xy)=f(x)+f(y)

for all x,yA. Hence, the mapping f:AA is additive.

Letting y=0 and z=x in (2.1), we get

μ f ( x ) + f ( μ x ) 2 f ( 0 ) =0

for all xA and all μ T n 0 1 . So, f(μx)=μf(x) for all xA and all μ T n 0 1 . By [[27], Lemma 2.1], the mapping f:AA is -linear. □

We prove the superstability of n-Jordan -derivations on C -algebras.

Theorem 2.2 Let f:AA be a mapping satisfying (2.1) and

(2.2)

for all z,wA, where φ:A×A[0,) satisfies

i = 0 1 2 i φ ( 2 i z , 2 i w ) <or i = 0 2 i φ ( z 2 i , w 2 i ) <
(2.3)

for all z,wA. Then the mapping f:AA is an n-Jordan -derivation.

Proof By Lemma 2.1, the mapping f:AA is -linear.

Assume that φ:A×A[0,) satisfies i = 0 1 2 i φ( 2 i z, 2 i w)< for all z,wA.

It follows from (2.2) that

which tends to zero as i for all zA. So,

f ( z n ) =f(z) z n 1 +zf(z) z n 2 ++ z n 2 f(z)z+ z n 1 f(z)

for all zA.

Similarly, one can show that

f ( w ) =f ( w )

for all wA.

Therefore, the mapping f:AA is an n-Jordan -derivation.

Assume that φ:A×A[0,) satisfies i = 0 2 i φ( z 2 i , w 2 i )< for all z,wA. By the same reasoning as in the previous case, one can prove that the mapping f:AA is an n-Jordan -derivation. □

Corollary 2.3 Let p1 and θ be nonnegative real numbers. Let f:AA be a mapping satisfying (2.1) and

for all z,wA. Then the mapping f:AA is an n-Jordan -derivation.

Now we prove the Hyers-Ulam stability of n-Jordan derivations on C -algebras.

Theorem 2.4 Let f:AA be a mapping with f(0)=0 for which there exists a function φ: A 4 [0,) such that

(2.4)
(2.5)

for all x,y,z,wA and all μ T n 0 1 . Then there exists a unique n-Jordan -derivation D:AA such that

f ( x ) D ( x ) Φ(x,0,0,0)
(2.6)

for all xA.

Proof Letting μ=1, y=z=w=0 and replacing x by 2x in (2.5), we get

f ( x ) 1 2 f ( 2 x ) 1 2 φ(2x,0,0,0)
(2.7)

for all xA.

Using the induction method, we have

f ( x ) 1 2 l f ( 2 l x ) i = 1 l 1 2 i φ ( 2 i x , 0 , 0 , 0 )
(2.8)

for all xA. Replacing x by 2 m x in (2.8) and multiplying by 1 2 m , we have

1 2 m f ( 2 m x ) 1 2 l + m f ( 2 l + m x ) i = m + 1 l + m 1 2 i φ ( 2 i x , 0 , 0 , 0 )

for all xA. Hence, { 1 2 l f( 2 l x)} is a Cauchy sequence. Since A is complete,

D(x)= lim l 1 2 l f ( 2 l x )

exists for all xA.

Taking the limit as l in (2.8), we obtain the inequality (2.6).

It follows from (2.4) and (2.5) that

2 D ( x + y 2 ) D ( x ) D ( y ) = lim l 1 2 l 2 f ( 2 l 1 ( x + y ) ) f ( 2 l x ) f ( 2 l y ) lim l 1 2 l φ ( 2 l x , 2 l y , 0 , 0 )

for all x,yA. So,

2D ( x + y 2 ) =D(x)+D(y)

for all x,yA. Since f(0)=0, D(0)=0. Thus, D is additive.

To prove the uniqueness, let L be another additive mapping satisfying (2.6). Then we have, for any positive integer k,

D ( x ) L ( x ) 1 2 k ( D ( 2 k x ) f ( 2 k x ) + f ( 2 k x ) L ( 2 k x ) ) 2 2 k Φ ( 2 k x , 0 , 0 , 0 ) ,

which tends to zero as k. So, we conclude that D(x)=L(x) for all xA.

On the other hand, we have

D(μx)μD(x)= lim ł 1 2 l f ( 2 l μ x ) μ f ( 2 l x ) lim l 1 2 l + 1 φ ( 2 l x , 2 l x , 0 , 0 ) =0

for all μ T n 0 1 and all xA. By [[27], Lemma 2.1], the mapping D:AA is -linear.

It follows from (2.4) and (2.5) that

and

D ( w ) D ( w ) = lim m 1 2 m f ( 2 m w ) 1 2 m ( f ( 2 m w ) ) lim m 1 2 m φ ( 0 , 0 , 0 , 2 n w ) =0

for all z,wA. Hence, D:AA is a unique n-Jordan -derivation. □

Corollary 2.5 Let f:AA be a mapping with f(0)=0 for which there exist positive constants θ and p<1 such that

(2.9)

for all x,y,z,wA and all μ T n 0 1 . Then there exists a unique n-Jordan -derivation D:AA such that

f ( x ) D ( x ) 2 p θ 2 2 p x p

for all xA.

Proof Letting φ(x,y,z,w)=θ( x p + y p + z p + w p ) in Theorem 2.4, we have

f ( x ) D ( x ) 2 p θ 2 2 p x p

for all xA, as desired. □

Theorem 2.6 Let f:AA be a mapping for which there exists a function φ: A 4 [0,) satisfying (2.5) and

i = 0 2 n i φ ( x 2 i , y 2 i , z 2 i , w 2 i ) <
(2.10)

for all x,y,z,wA. Then there exists a unique n-Jordan -derivation D:AA such that

f ( x ) D ( x ) i = 0 2 i φ ( x 2 i , 0 , 0 , 0 )
(2.11)

for all xA.

Proof It follows from (2.7) that

f ( x ) 2 f ( x 2 ) φ(x,0,0,0)

for all xA.

The rest of the proof is similar to the proof of Theorem 2.4. □

Corollary 2.7 Let f:AA be a mapping with f(0)=0 for which there exist positive constants θ and p>n satisfying (2.9). Then there exists a unique n-Jordan -derivation D:AA such that

f ( x ) D ( x ) 2 p θ 2 p 2 x p

for all xA.

Proof Letting φ(x,y,z,w)=θ( x p + y p + z p + w p ) in Theorem 2.6, we have

f ( x ) D ( x ) 2 p θ 2 p 2 x p

for all xA, as desired. □

3 n-Jordan -derivations on J C -algebras

Throughout this section, assume that A is a J C -algebra.

We prove the superstability of n-Jordan -derivations on J C -algebras.

Theorem 3.1 Let f:AA be a mapping satisfying (2.1) and

for all z,wA, where φ:A×A[0,) satisfies (2.3). Then the mapping f:AA is an n-Jordan -derivation.

Proof The proof is similar to the proof of Theorem 2.2. □

Corollary 3.2 Let p1 and θ be nonnegative real numbers. Let f:AA be a mapping satisfying (2.1) and

for all z,wA. Then the mapping f:AA is an n-Jordan -derivation.

We prove the Hyers-Ulam stability of n-Jordan derivations on J C -algebras.

Theorem 3.3 Let f:AA be a mapping with f(0)=0 for which there exists a function φ: A 4 [0,) satisfying (2.4) and

(3.1)

for all x,y,z,wA and all μ T n 0 1 . Then there exists a unique n-Jordan -derivation D:AA satisfying (2.6).

Proof By the same reasoning as in the proof of Theorem 2.4, there exists a unique -linear D:AA such that

f ( x ) D ( x ) Φ(x,0,0,0)

for all xA. The mapping D:AA is given by

D(x)= lim l 1 2 l f ( 2 l x )

for all xA.

The rest of the proof is similar to the proof of Theorem 2.4. □

Corollary 3.4 Let f:AA be a mapping with f(0)=0 for which there exist positive constants θ and p<1 such that

(3.2)

for all x,y,z,wA and all μ T n 0 1 . Then there exists a unique n-Jordan -derivation D:AA such that

f ( x ) D ( x ) 2 p θ 2 2 p x p

for all xA.

Proof Letting φ(x,y,z,w)=θ( x p + y p + z p + w p ) in Theorem 3.3, we have

f ( x ) D ( x ) 2 p θ 2 2 p x p

for all xA, as desired. □

Theorem 3.5 Let f:AA be a mapping for which there exists a function φ: A 4 [0,) satisfying (3.1) and (2.10). Then there exists a unique n-Jordan -derivation D:AA satisfying (2.11).

Proof The proof is similar to the proofs of Theorems 2.4 and 3.3. □

Corollary 3.6 Let f:AA be a mapping with f(0)=0 for which there exist positive constants θ and p>n satisfying (3.2). Then there exists a unique n-Jordan -derivation D:AA such that

f ( x ) D ( x ) 2 p θ 2 p 2 x p

for all xA.

Proof Letting φ(x,y,z,w)=θ( x p + y p + z p + w p ) in Theorem 3.5, we have

f ( x ) D ( x ) 2 p θ 2 p 2 x p

for all xA, as desired. □

References

  1. Ulam SM: Problems in Modern Mathematics. Wiley, New York; 1940. Chapter VI

    MATH  Google Scholar 

  2. Hyers DH: On the stability of the linear functional equation. Proc. Natl. Acad. Sci. USA 1941, 27: 222–224.

    MathSciNet  Article  MATH  Google Scholar 

  3. Aoki T: On the stability of the linear transformation in Banach spaces. J. Math. Soc. Jpn. 1950, 2: 64–66.

    Article  MathSciNet  MATH  Google Scholar 

  4. Rassias TM: On the stability of the linear mapping in Banach spaces. Proc. Am. Math. Soc. 1978, 72: 297–300.

    Article  MathSciNet  MATH  Google Scholar 

  5. Cho Y, Saadati R, Vahidi J:Approximation of homomorphisms and derivations on non-Archimedean Lie C -algebras via fixed point method. Discrete Dyn. Nat. Soc. 2012., 2012: Article ID 373904

    Google Scholar 

  6. Cho Y, Eshaghi Gordji M, Zolfaghari S: Solutions and stability of generalized mixed type QC-functional equations in random normed spaces. J. Inequal. Appl. 2010., 2010: Article ID 403101

    Google Scholar 

  7. Eshaghi Gordji M, Bodaghi A, Alias IA: On the stability of quadratic double centralizers and quadratic multipliers: a fixed point approach. J. Inequal. Appl. 2011., 2011: Article ID 957541

    Google Scholar 

  8. Eshaghi Gordji M, Bodaghi A, Park C: A fixed point approach to the stability of double Jordan centralizers and Jordan multipliers on Banach algebras. Politehn. Univ. Bucharest Sci. Bull. Ser. A Appl. Math. Phys. 2011, 73(2):65–74.

    MathSciNet  MATH  Google Scholar 

  9. Eshaghi Gordji M, Ghaemi MB, Kaboli Gharetapeh S, Shams S, Ebadian A:On the stability of J -derivations. J. Geom. Phys. 2010, 60: 454–459.

    MathSciNet  Article  MATH  Google Scholar 

  10. Eshaghi Gordji M, Khodaei H, Khodabakhsh R: General quartic-cubic-quadratic functional equation in non-Archimedean normed spaces. Sci. Bull. - “Politeh.” Univ. Buchar., Ser. a Appl. Math. Phys. 2010, 72(3):69–84.

    MathSciNet  MATH  Google Scholar 

  11. Eshaghi Gordji M, Savadkouhi MB: Approximation of generalized homomorphisms in quasi-Banach algebras. An. Ştiinţ. Univ. “Ovidius” Constanţa Ser. Mat. 2009, 17(2):203–213.

    MathSciNet  MATH  Google Scholar 

  12. Hyers DH, Isac G, Rassias TM Progress in Nonlinear Differential Equations and Their Applications. In Stability of Functional Equations in Several Variables. Birkhäuser Boston, Boston; 1998.

    Chapter  Google Scholar 

  13. Hyers DH, Rassias TM: Approximate homomorphisms. Aequ. Math. 1992, 44: 125–153.

    MathSciNet  Article  MATH  Google Scholar 

  14. Isac G, Rassias TM: On the Hyers-Ulam stability of ψ -additive mapping. J. Approx. Theory 1993, 72: 131–137.

    MathSciNet  Article  MATH  Google Scholar 

  15. Isac G, Rassias TM: Stability of ψ -additive mapping. J. Math. Sci. 1996, 19: 219–228.

    MathSciNet  MATH  Google Scholar 

  16. Jung S-M: Hyers-Ulam-Rassias Stability of Functional Equations in Mathematical Analysis. Hadronic Press, Palm Harbor; 2001.

    MATH  Google Scholar 

  17. Miura T, Takahasi SE, Hirasawa G: Hyers-Ulam-Rassias stability of Jordan homomorphisms on Banach algebras. J. Inequal. Appl. 2005, 2005: 435–441.

    MathSciNet  MATH  Google Scholar 

  18. Park C: Hyers-Ulam-Rassias stability of homomorphisms in quasi-Banach algebras. Bull. Sci. Math. 2008, 132: 87–96.

    MathSciNet  Article  MATH  Google Scholar 

  19. Rassias TM, Semrl P: On the behavior of mapping which do not satisfy Hyers-Ulam stability. Proc. Am. Math. Soc. 1992, 114: 989–993.

    MathSciNet  Article  MATH  Google Scholar 

  20. Rassias TM: The problem of S. M. Ulam for approximately multiplicative mapping. J. Math. Anal. Appl. 2000, 246: 352–378.

    MathSciNet  Article  MATH  Google Scholar 

  21. Eshaghi Gordji, M: Nearly n-Jordan derivations. Preprint

  22. Ebadian, A: Approximately n-Jordan homomorphisms: a fixed point approach. Preprint

  23. Eshaghi Gordji, M: On approximate n-ring homomorphisms and n-ring derivations. Nonlinear Funct. Anal. Appl. (to appear)

  24. Eshaghi Gordji M, Ghobadipour N, Park C:Jordan -homomorphisms on C -algebras. Oper. Matrices 2011, 5: 541–551.

    MathSciNet  Article  MATH  Google Scholar 

  25. Hejazian S, Mirzavaziri M, Moslehian MS: n -homomorphisms. Bull. Iran. Math. Soc. 2005, 31: 13–23.

    MathSciNet  MATH  Google Scholar 

  26. Park C:Homomorphisms between Poisson J C -algebras. Bull. Braz. Math. Soc. 2005, 36: 79–97.

    MathSciNet  Article  MATH  Google Scholar 

  27. Eshaghi Gordji M, Fazeli A:Stability and superstability of homomorphisms on C -ternary algebras. An. Ştiinţ. Univ. “Ovidius” Constanţa Ser. Mat. 2012, 20: 173–188.

    MathSciNet  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Choonkil Park.

Additional information

Competing interests

The authors declare that they have no competing interests.

Authors’ contributions

All authors conceived of the study, participated in its design and coordination, drafted the manuscript, participated in the sequence alignment, and read and approved the final manuscript.

Rights and permissions

Open Access This article is distributed under the terms of the Creative Commons Attribution 2.0 International License (https://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Reprints and Permissions

About this article

Cite this article

Park, C., Ghaffary Ghaleh, S. & Ghasemi, K. Approximate n-Jordan -derivations on C -algebras and J C -algebras. J Inequal Appl 2012, 273 (2012). https://doi.org/10.1186/1029-242X-2012-273

Download citation

  • Received:

  • Accepted:

  • Published:

  • DOI: https://doi.org/10.1186/1029-242X-2012-273

Keywords

  • n-Jordan -derivation
  • C -algebra
  • J C -algebra
  • Hyers-Ulam stability